Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 56, NWS Buffalo, NY

May 31, 2025

NWS Buffalo, NY issued this small craft advisory at May 31, 2025, 3:56 AM EDT. It took effect at May 31, 2025, 6:00 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
May 31, 2025, 3:56 AM EDT (07:56 UTC)
In effect from
May 31, 2025, 6:00 AM EDT
Expired
Jun 1, 2025, 9:44 PM EDT
In force
40 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

529 
WHUS71 KBUF 310756
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
356 AM EDT Sat May 31 2025

LOZ042-311600-
/O.NEW.KBUF.SC.Y.0056.250531T1000Z-250601T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
356 AM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-311600-
/O.NEW.KBUF.SC.Y.0056.250531T1400Z-250601T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
356 AM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 10 AM this morning to 5 AM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR
7 follow-up statements
586 
WHUS71 KBUF 311357
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
957 AM EDT Sat May 31 2025

LOZ042-312200-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250601T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
957 AM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-312200-
/O.CON.KBUF.SC.Y.0056.250531T1400Z-250601T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
957 AM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
746 
WHUS71 KBUF 312039
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
439 PM EDT Sat May 31 2025

LOZ045-010600-
/O.EXB.KBUF.SC.Y.0056.250601T0300Z-250602T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
439 PM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 11 PM this evening to 8 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-010600-
/O.EXT.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
439 PM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-010600-
/O.EXT.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
439 PM EDT Sat May 31 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
639 
WHUS71 KBUF 010752
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
352 AM EDT Sun Jun 1 2025

LEZ040-041-011600-
/O.EXB.KBUF.SC.Y.0056.250601T1500Z-250602T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
352 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-011600-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
352 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 4 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-011600-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
352 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-011600-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
352 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR
772 
WHUS71 KBUF 011348
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
948 AM EDT Sun Jun 1 2025

LOZ042-012000-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
948 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-020000-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
948 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-020000-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
948 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-020000-
/O.CON.KBUF.SC.Y.0056.250601T1500Z-250602T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
948 AM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
682 
WHUS71 KBUF 011955
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
355 PM EDT Sun Jun 1 2025

LOZ042-012100-
/O.EXP.KBUF.SC.Y.0056.000000T0000Z-250601T2000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
355 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

Wind and waves have diminished below Small Craft Advisory
conditions. Some choppy waves will remain possible for the next
few hours. 

$$

LOZ043-044-020000-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
355 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-020000-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
355 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-020300-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
355 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest to west winds 15 to 25 knots and waves 3 to 6 
  feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
053 
WHUS71 KBUF 012355
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
755 PM EDT Sun Jun 1 2025

LOZ043-044-020100-
/O.EXP.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
755 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds and waves have diminished below Small Craft Advisory
conditions. Some choppy waves will remain possible for the next
few hours.

$$

LOZ045-020100-
/O.EXP.KBUF.SC.Y.0056.000000T0000Z-250602T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
755 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds and waves have diminished below Small Craft Advisory
conditions. Some choppy waves will remain possible for the next
few hours. 

$$

LEZ040-041-020300-
/O.CON.KBUF.SC.Y.0056.000000T0000Z-250602T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
755 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
666 
WHUS71 KBUF 020144
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
944 PM EDT Sun Jun 1 2025

LEZ040-041-020245-
/O.CAN.KBUF.SC.Y.0056.000000T0000Z-250602T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
944 PM EDT Sun Jun 1 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished below Small Craft Advisory
conditions. Some choppy waves will remain possible for the next
few hours.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 31, 2:45 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 31, 2:45 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
245 AM EDT Sat May 31 2025

.SYNOPSIS...
Complex low pressure draped across the Northeastern States will
consolidate into a deepening coastal low that will push north across
New England today...then out across Quebec tonight and Sunday.
Scattered to numerous showers attendant to this system this morning
will thin out from west to east during the course of today as the
low pulls further away from our region...with the cool cyclonic flow
behind this system then leading to a few more showers on Sunday.
Otherwise well below normal temperatures will prevail this
weekend...with dry weather and a marked day to day warming trend
then following for the first half of next week...resulting in
midsummerlike warmth building across our region by midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Regional surface analysis shows an elongated surface trough/cold
front draped from the Saint Lawrence Valley southwestward across the
Lower Great Lakes...along the leading edge of deepening upper
troughing dropping southward from Ontario and Quebec. Meanwhile a
bit further to the south and east...a secondary coastal low
continues to develop along the mid-Atlantic coastline...in
association with a compact but potent shortwave sliding eastward
across the mid-Atlantic states.

Through the course of today continued phasing between the above two
systems will result in longwave troughing continuing to deepen
across the eastern third of North America...with continued
DCVA/height falls along its eastern flank also helping the secondary
coastal low to continue to organize while lifting northward across
New England and into the Saint Lawrence Valley. Plentiful moisture
and lingering ascent/cyclonic flow on the backside of the surface
wave will help to generate scattered to numerous showers this
morning...with the most widespread showers found across the North
Country (which will lie closest to the low track).

After about mid-morning a general drying trend will begin first
across far western New York...then will gradually spread
eastward/southward across the area through the balance of the day as
the coastal low makes its way to the Saint Lawrence Valley. This
should result in largely dry weather returning to the Niagara
Frontier by midday/early afternoon...before spreading further
southward/eastward through the afternoon and early evening hours.
This being said...the general cyclonic flow and the deepening cool
airmass across our region (850 mb temps falling to the vicinity of
zero to +1C) will help to keep considerable amounts of cloud cover
in place through the day...with some partial sunshine only reaching
portions of far WNY by late in the day. Otherwise the rather cool
airmass and cloud cover will result in an unseasonably cool final
day of May...with daytime highs only ranging from the lower 50s
across the higher terrain to the mid and upper 50s elsewhere. As if
this was not enough...a brisk northwesterly wind gusting to 25-30
mph at times this afternoon will make it feel even cooler.

Tonight the coastal low will gradually lift northward across Quebec
Province. For our region the general lack of forcing and drier air
on the backside of this system should allow generally dry weather to
prevail...with a few lingering showers across the North Country
gradually fading over time. Overnight a few more isolated showers
may become possible across the western Southern Tier owing to the
cool westerly upslope flow...though at this point the airmass
doesn't look to be quite cold enough to support a true lake
response...something we don't typically have to consider as a
possibility for the first day of June. Otherwise we can expect a
rather cool to almost chilly night...with lows ranging from around
40 across the interior of the Southern Tier/North Country to the
lower to mid 40s elsewhere.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Upper level trough axis swinging through the region Sunday will
maintain a cool cyclonic flow. Wrap around moisture will keep the
threat for at least scattered showers, with some possible lake
induced showers as 850 mb temperatures drop to 0C. Could even see
some graupel within this colder regime aloft.

Any lingering showers will diminish Sunday night. Depending on the
amount clearing, some areas could drop into the 30s with some frost
potential across the interior Souther Tier and interior areas east
of Lake Ontario.

The upper level trough will retreat to the Canadian Maritimes Monday
as ridging starts to build into the Great Lakes. Associated drier
air will bring trend toward improving weather along with
temperatures closer to seasonal normals.

Fair weather continues into Monday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The pattern flips for next work week with a large ridge across the
east. Surface high pressure will move off the Mid-Atlantic coast and
a deep southerly flow will drive warm air into the eastern Great
Lakes region. Temperatures will reach the low to mid 80s Tuesday and
Wednesday. The region will be right under the ridge and should limit
diurnally-driven showers developing in the afternoon.

Wednesday night and Thursday the front flank of the broader western
trough will dig across the Great Lakes...with an attendant elongated
surface wave riding northeastward across the central Great Lakes and
eventually on into Quebec. Increasing moisture ahead of this surface
wave will increase chances for showers and thunderstorms Thursday
through Friday. Clouds and showers will cut down on temperatures for
the end of the week but it will still remain warm, just not as warm
as the first part of the work week.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Increasingly cool/moist cyclonic flow on the backside of a
strengthening low along the mid-Atlantic coastline will result in
ceilings deteriorating from VFR to MVFR/IFR through daybreak...with
the lowest ceilings expected across the higher terrain of the
Southern Tier/North Country. The cyclonic flow and moisture will
also support the development of scattered to numerous showers across
the area through mid-morning...with these more numerous with
increasing eastward extent.

After mid-morning a general drying trend will begin first across far
western New York...then will gradually spread eastward/southward
across the area through the balance of the day as the coastal low
makes its way to the Saint Lawrence Valley. This should result in
largely dry weather returning to the Niagara Frontier by midday/
early afternoon...before spreading further southward/eastward
through the afternoon and early evening hours. This being said
ceilings will be a bit slower to improve...with flight conditions
gradually improving to lower-end VFR across the lower elevations and
MVFR across the higher terrain during the course of this afternoon.

As the surface low makes its way northward across Quebec and further
away from our region tonight...flight conditions should continue to
improve to VFR across the remainder of western New York...while a
mix of VFR/MVFR will remain in place across the North Country.

Outlook...

Sunday...VFR/MVFR with scattered showers mainly from the Genesee
Valley eastward...with the best chance of MVFR ceilings east of Lake
Ontario.

Monday through Wednesday...Mainly VFR.

&&

.MARINE...
Deepening low pressure lifting from the mid-Atlantic coastline
across New England will generate a moderately brisk northwesterly
flow across the Lower Great Lakes today...with a period of advisory-
worthy winds and waves expected along portions of the south shore of
Lake Ontario.

As the low tracks further north across Quebec tonight and Sunday
winds across our region will back to westerly. Another uptick in
wind speeds will likely produce an additional round of advisory-
level conditions at least across eastern portions of Lake Ontario
late tonight and Sunday...with such conditions less likely but also
not entirely out of the question across eastern Lake Erie.

High pressure ridging northeastward from the Ohio Valley will then
bring diminishing winds and wave action Sunday night and Monday...
with conditions then expected to remain below advisory levels
through midweek.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...HSK/JJR
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, May 30, 4:20 AM EDT, 23 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
420 AM EDT Fri May 30 2025

NYZ001>008-010>014-019>021-085-310830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
420 AM EDT Fri May 30 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-310830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
420 AM EDT Fri May 30 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:01 PM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Monroe, Orleans and 2 more28 hr

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.